Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 93, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 22, 1998, 4:46 AM EDT for Martin County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1998, 4:46 AM EDT (08:46 UTC)
- Expired
- Jul 22, 1998, 5:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS01 KMLB 220847 RRA
SVRMLB
FLC085-220945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
446 AM EDT WED JUL 22 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 545 AM EDT
* AT 445 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF SEVERE THUNDERSTORMS MOVING INTO SOUTHERN MARTIN
COUNTY. MOVEMENT WAS NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIANTOWN AND HOBE SOUND BY 450 AM AND ST LUCIE INLET AND PALM
CITY BY 510 AM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:20 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 22, 2:20 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 AM EDT WED JUL 22 1998 FEW SHRA OVER THE OPEN WATERS ATTM BUT MUCH LESS ACTVTY THAN LAST NIGHT AS WE LACK THE FORCING WE HAD FM THE EASTERLY WV. DEEP SERLY FLOW FM NEAR SFC ON UP THRU THE MID LVLS WL KEEP MOST TS/SHRA FM THE CENTRAL PTNS OF THE PENINSULA AND POINTS W AGN TDY. ONLY EXCEPTION WUD BE FOR THE POTENTIAL OF EARLY MORNING SHRA ALONG S COASTAL AREAS. CURRENT FCST POPS LOOK GOOD. MDL...ONLY NGM THIS AM...SHOWS DEEPENING UL TROF OVER THE NE US PUSHING E-W RDG AXIS A BIT FARTHER S BY THUR. AXIS PROGGED TO BE NEAR A DAB TO OCF LINE. THIS WOULD AGAIN KEEP MOST CONVECTION IN INLAND SECTIONS BUT ACTVTY MAY DEVELOP A BIT CLOSER TO COAST N OF THE CAPE THUR. THE NGM DOES SHOW SIG AMTS OF DRYING MOVING IN ON THE EASTERLIES BY THUR BUT SEEMS TO BE SOMEWHAT OVERDONE. CHC POPS SHUD PROBABLY BE LEFT IN ALL MLB ZONES FOR THUR. THERE IS A SUBTLE INDICATION IN NGM THAT At WEAK ERLY WV WILL AGN MOVE THRU THE FL STRAITS THUR NT WHICH MAY INC NOCTURNAL CONVECTION FOR LOCATIONS S OF THE CAPE AS PW VALUES AGAIN INCREASE. PB
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.